Duke Mathematical Journal

On the analytical invariance of the semigroups of a quasi-ordinary hypersurface singularity

Patrick Popescu-Pampu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We associate to any irreducible germ $\mathcal{S}$ of a complex quasi-ordinary hypersurface an analytically invariant semigroup. We deduce a direct proof (without passing through their embedded topological invariance) of the analytical invariance of the normalized characteristic exponents. These exponents generalize the generic Newton-Puiseux exponents of plane curves. Incidentally, we give a toric description of the normalization morphism of the germ $\mathcal{S}$.

Article information

Source
Duke Math. J., Volume 124, Number 1 (2004), 67-104.

Dates
First available in Project Euclid: 30 July 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1091217475

Digital Object Identifier
doi:10.1215/S0012-7094-04-12413-3

Mathematical Reviews number (MathSciNet)
MR2072212

Zentralblatt MATH identifier
1058.32022

Subjects
Primary: 32S10: Invariants of analytic local rings
Secondary: 14M25: Toric varieties, Newton polyhedra [See also 52B20]

Citation

Popescu-Pampu, Patrick. On the analytical invariance of the semigroups of a quasi-ordinary hypersurface singularity. Duke Math. J. 124 (2004), no. 1, 67--104. doi:10.1215/S0012-7094-04-12413-3. https://projecteuclid.org/euclid.dmj/1091217475


Export citation

References

  • \lccS. Abhyankar, On the ramification of algebraic functions, Amer. J. Math. 77 (1955), 575–592.
  • ––––, Lectures on Expansion Techniques in Algebraic Geometry, Tata Inst. Fund. Res. Lectures on Math. and Phys. 57, Tata Inst. Fund. Res., Bombay, 1977.
  • \lccC. Ban, A Whitney stratification and equisingular family of quasi-ordinary singularities, Proc. Amer. Math. Soc. 117 (1993), 305–311.
  • \lccC. Ban and L. J. McEwan, Canonical resolution of a quasi-ordinary surface singularity, Canad. J. Math. 52 (2000), 1149–1163.
  • \lccW. Barth, C. Peters, and A. Van de Ven, Compact Complex Surfaces, Ergeb. Math. Grenzgeb. (3) 4, Springer, Berlin, 1984.
  • \lccS. R. Bell and R. Narasimhan, “Proper holomorphic mappings of complex spaces” in Several Complex Variables, VI, ed. W. Barth and R. Narasimhan, Encyclopaedia Math. Sci. 69, Springer, Berlin, 1990, 1–38.
  • \lccP. Deligne and G. D. Mostow, Commensurabilities among Lattices in $\PU(1,n)$, Ann. of Math. Stud. 132, Princeton Univ. Press, Princeton, 1993.
  • \lccW. Fulton, Introduction to Toric Varieties, Ann. of Math. Stud. 131, Princeton Univ. Press, Princeton, 1993.
  • \lccY.-N. Gau, Topology of quasi-ordinary surface singularities, Topology 25 (1986), 495–519.
  • ––––, Embedded topological classification of quasi-ordinary singularities, appendix by J. Lipman, Mem. Amer. Math. Soc. 74 (1988), no. 388, 109–129.
  • \lccP. D. González Pérez, The semigroup of a quasi-ordinary hypersurface, J. Inst. Math. Jussieu 2 (2003), 383–399.
  • ––––, Toric embedded resolutions of quasi-ordinary hypersurface singularities, Ann. Inst. Fourier (Grenoble) 53 (2003), 1819–1881.
  • ––––, Quasi-ordinary singularities via toric geometry, thesis, Univ. de La Laguna, Tenerife, Spain, 2000.
  • \lccH. W. E. Jung, Darstellung der Funktionen eines algebraischen K örpers zweier unabhängigen Veränderlichen $x,y$ in der Umgebung einer Stelle $x=a, y=b$, J. Reine Angew. Math. 133 (1908), 289–314.
  • \lccH. B. Laufer, Normal Two-Dimensional Singularities, Ann. of Math. Stud. 71, Princeton Univ. Press, Princeton, 1971.
  • \lccJ. Lipman, “Quasi-ordinary singularities of surfaces in $\mathbf{C}^{3}$” in Singularities, Part 2 (Arcata, Calif., 1981), Proc. Sympos. Pure Math. 40, Amer. Math. Soc., Providence, 1983, 161–172.
  • ––––, Topological invariants of quasi-ordinary singularities, Mem. Amer. Math. Soc. 74 (1988), no. 388, 1–107.
  • ––––, Quasi-ordinary singularities of embedded surfaces, Ph.D. dissertation, Harvard Univ., Cambridge, 1965.
  • \lccI. Luengo, “On the structure of embedded algebroid surfaces” in Singularities, Part 2 (Arcata, Calif., 1981), Proc. Sympos. Pure Math. 40, Amer. Math. Soc., Providence, 1983, 185–192.
  • ––––, Sobre la estructura de las singularidades de las superficies algebroides sumergidas, thesis, Univ. Complutense, Madrid, 1979.
  • \lccT. Oda, Convex Bodies and Algebraic Geometry: An Introduction to the Theory of Toric Varieties, Ergeb. Math. Grenzgeb. (3) 15, Springer, Berlin, 1988.
  • \lccP. Popescu-Pampu, On the invariance of the semigroup of a quasi-ordinary surface singularity, C. R. Math. Acad. Sci. Paris 334 (2002), 1101–1106.
  • ––––, “Approximate roots” in Valuation Theory and Its Applications, Vol. 2 (Saskatoon, Canada, 1999), ed. F.-V. Kuhlmann, S. Kuhlmann, and M. Marshall, Fields Inst. Commun. 33, Amer. Math. Soc., Providence, 2003, 285–321.
  • ––––, Arbres de contact des singularités quasi-ordinaires et graphes d'adjacence pour les 3-variétés réelles, Ph.D. thesis, Univ. Paris 7 Denis Diderot, 2001. http://tel.ccsd.cnrs.fr/documents/archives0/00/00/28/00/index\underline,fr.html
  • ––––, On higher dimensional Hirzebruch-Jung singularities, preprint.
  • \lccD. Prill, Local classification of quotients of complex manifolds by discontinuous groups, Duke Math. J. 34 (1967), 375–386.
  • \lccB. Teissier, “Introduction to equisingularity problems” in Algebraic Geometry (Arcata, Calif., 1974), Proc. Sympos. Pure Math. 29, Amer. Math. Soc., Providence, 1975, 593–632.
  • \lccO. Zariski, Exceptional singularities of an algebroid surface and their reduction, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (8) 43 (1967), 135–146.
  • ––––, “Contributions to the problem of equisingularity” in Questions on Algebraic Varieties (Varenna, Italy, 1969), Edizioni Cremonese, Rome, 1970, 261–343.
  • ––––, Le problème des modules pour les branches planes, 2nd ed., appendix by B. Teissier, Hermann, Paris, 1986.